Alert archive / North Dakota / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 4, 2017, 2:45 AM MDT for 17 counties in North Dakota. It took effect at Sep 4, 2017, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2017, 2:45 AM MDT (08:45 UTC)
- In effect from
- Sep 4, 2017, 1:00 PM MDT
- Expired
- Sep 4, 2017, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS83 KBIS 040845 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 345 AM CDT Mon Sep 4 2017 ...RED FLAG WARNING IS IN EFFECT FROM EARLY MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA... .Red Flag conditions will develop today due to the combination of northwest winds sustained to around 25 mph with gusts to 35 mph, and low humidity of 18 to 23 percent. Conditions will improve early Monday evening. NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-041645- /O.UPG.KBIS.FW.A.0006.170904T1900Z-170905T0100Z/ /O.NEW.KBIS.FW.W.0006.170904T1900Z-170905T0100Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 345 AM CDT Mon Sep 4 2017 /245 AM MDT Mon Sep 4 2017/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... The National Weather Service in Bismarck has issued a Red Flag Warning, which is in effect from 2 PM CDT /1 PM MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. This replaces the Fire Weather Watch. * AFFECTED AREA...Western and portions of central North Dakota. * WIND...Northwest sustained to 25 mph with gusts as high as 35 mph. * HUMIDITY...Minimum relative humidity of 18 to 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NH/TWH
5 follow-up statements
458 WWUS83 KBIS 041139 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 639 AM CDT Mon Sep 4 2017 ...RED FLAG WARNING IS IN EFFECT FROM EARLY MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA... .Red Flag conditions will develop today due to the combination of northwest winds sustained to around 25 mph with gusts to 35 mph, and low humidity of 18 to 23 percent. Conditions will improve early Monday evening. NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-041945- /O.CON.KBIS.FW.W.0006.170904T1900Z-170905T0100Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 639 AM CDT Mon Sep 4 2017 /539 AM MDT Mon Sep 4 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... * AFFECTED AREA...Western and portions of central North Dakota. * WIND...Northwest sustained to 25 mph with gusts as high as 35 mph. * HUMIDITY...Minimum relative humidity of 18 to 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ twh
145 WWUS83 KBIS 041731 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1231 PM CDT Mon Sep 4 2017 ...RED FLAG WARNING IS IN EFFECT FROM EARLY MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA... .Northwest winds sustained at 20 to 30 mph with gusts to 35 mph at times had already developed across the region. Temperatures were climbing slowly, and relative humidity values should begin to approach the 25 percent mark during the early afternoon hours. Critical fire weather conditions are expected from early afternoon into the early evening hours today, with relative humidity values ranging from around 18-25 percent. NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-050100- /O.CON.KBIS.FW.W.0006.170904T1900Z-170905T0100Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 1231 PM CDT Mon Sep 4 2017 /1131 AM MDT Mon Sep 4 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... * AFFECTED AREA...Western and portions of central North Dakota. * WIND...Northwest sustained to 25 mph with gusts as high as 35 mph. * HUMIDITY...Minimum relative humidity of 18 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ JV
175 WWUS83 KBIS 042032 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 332 PM CDT Mon Sep 4 2017 ...RED FLAG WARNING IS IN EFFECT FROM EARLY MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA... .A Red Flag Warning is in effect for western and portions of north central North Dakota into early this evening. Northwest winds sustained at 20 to 30 mph with gusts as high as 45 mph at times had developed this afternoon across the region. Temperatures were climbing slowly, and relative humidity values were ranging between 25-35 percent as of 2 pm cdt. Relative humidity values could lower a bit late this afternoon and early evening before they begin to recover, but the strong and gusty winds should persist into the early evening. Thus critical fire weather conditions are expected to continue into the early evening hours today. NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-050100- /O.CON.KBIS.FW.W.0006.000000T0000Z-170905T0100Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 332 PM CDT Mon Sep 4 2017 /232 PM MDT Mon Sep 4 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... * AFFECTED AREA...Western and portions of central North Dakota. * WIND...Northwest sustained to 25 mph with gusts as high as 35 mph. * HUMIDITY...Minimum relative humidity of 18 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ JV
661 WWUS83 KBIS 042320 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 620 PM CDT Mon Sep 4 2017 ...RED FLAG WARNING IS IN EFFECT FROM THROUGH THE EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS WESTERN AND PARTS OF CENTRAL NORTH DAKOTA... .A Red Flag Warning is in effect for western and portions of north central North Dakota into early this evening. Northwest winds sustained at 20 to 30 mph with gusts as high as 45 mph at times and relative humidity values ranging between 18-30 percent are expected to continue through the next couple of hours. NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-050100- /O.CON.KBIS.FW.W.0006.000000T0000Z-170905T0100Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 620 PM CDT Mon Sep 4 2017 /520 PM MDT Mon Sep 4 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... * AFFECTED AREA...Western and portions of central North Dakota. * WIND...Northwest sustained to 25 mph with gusts as high as 35 mph. * HUMIDITY...Minimum relative humidity of 18 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AJ
936 WWUS83 KBIS 050112 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 812 PM CDT Mon Sep 4 2017 ...RED FLAG WARNING HAS EXPIRED... .Gusty winds continue but have diminished from earlier peaks and relative humidity continues to rise. Therefore, the Red Flag Warning has been allowed to expire. NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-050215- /O.EXP.KBIS.FW.W.0006.000000T0000Z-170905T0100Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 812 PM CDT Mon Sep 4 2017 /712 PM MDT Mon Sep 4 2017/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... Gusty winds continue but have diminished from earlier peaks and relative humidity continues to rise. Therefore, the Red Flag Warning has been allowed to expire. $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:21 AM MDT, 24 minutes earlier.
Area forecast discussion, Sep 4, 2:21 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 321 AM CDT Mon Sep 4 2017 .SHORT TERM...(Today and tonight) Issued at 321 AM CDT Mon Sep 4 2017 Forecast highlights in the short term period will be cooler temperatures and gusty winds. Critical fire weather conditions are also expected across the west today (see Fire Weather section below for further information). Currently, strong northwest flow aloft between a persistent ridge of high pressure across the western U.S. and deep low pressure over Hudson Bay. An embedded S/WV within the flow is bringing a line of showers into the Northern Plains and an increase in clouds. This feature will quickly push southeast with most if not all precipitation ending by 12Z. Ridge of surface high pressure builds southeast into the region today. Pressure rises/gradient forcing will see breezy northwest winds once again across North Dakota. Bufkit analysis shows 20-25Kts right off the surface, with 30kt up to 35kt winds within the mixed layer. Border line advisory criteria so will pass on wind headlines. A few observation points will likely see advisory level winds, just not expecting these to be widespread or being observed every hour. If needed the day crew can hoist headlines if winds materialize stronger than we think early this morning. CAA today results in cool daytime highs, upper 60s to lower 70s, which is 5-10 degrees below normal for early September. Winds taper off this evening but will remain at 5-10 mph overnight east. Lows mainly in the 40s with dry air advection this afternoon and the lower Tds lingering tonight. .LONG TERM...(Tuesday through Sunday) Issued at 321 AM CDT Mon Sep 4 2017 A northwest flow pattern remains across the Northern Plains through the work week. By next weekend the pattern breaks down and we will transition to more zonal. Resultant weather will see continued cool temperatures for Tuesday, then a slow warming trend through the week. Dry conditions until later in the week and next weekend when the zonal flow will possibly bring through some forcing. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 107 AM CDT Mon Sep 4 2017 VFR conditions at all TAF sites through the forecast period. Strong north to northwest winds will develop at all TAF sites mid to late morning and continue through the early evening. A VCSH at KISN and KMOT through 12 UTC. && .FIRE WEATHER... Issued at 321 AM CDT Mon Sep 4 2017 The Fire Weather Watch has been upgraded to a Red Flag Warning for western and portions of central North Dakota for today. Critical fire weather conditions will materialize again today. Northwest winds sustained at 20-30 mph with gusts to 30-35 mph are expected to develop this morning and continue through early this evening. Cooler temperatures with highs around 70F. Much drier air is forecast to spread into western ND this afternoon associated with an area of high pressure in Canada. This will result in humidities lowering into the upper teens to mid 20s range over the western third of the state. Red flag condition are thus expected from early this afternoon through early this evening. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM CDT /1 PM MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening for NDZ001>003-009>011-017>019-021- 031>033-040-041-043-044. && SHORT TERM...NH LONG TERM...NH AVIATION...TWH FIRE WEATHER...NH
Hazardous weather outlook, Sep 4, 12:02 AM MDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 102 AM CDT Mon Sep 4 2017 NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-050615- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-McLean-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 102 AM CDT Mon Sep 4 2017 /1202 AM MDT Mon Sep 4 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect from early Monday afternoon through early Monday evening. Low humidity values from the upper teens to low 20s along with gusty northwest winds to 35 mph are expected. See www.weather.gov/bis for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-020-022-023-025-034>037-042-045>048-050-051- 050615- Bottineau-Rolette-McHenry-Pierce-Oliver-Sheridan-Wells-Foster- Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 102 AM CDT Mon Sep 4 2017 /1202 AM MDT Mon Sep 4 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in North Dakota, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.